Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2019, 2:07 PM MDT for Greeley County, Wallace County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 2:07 PM MDT (20:07 UTC)
- Expired
- May 26, 2019, 2:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Greeley County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 75 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:27 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:25 PM MDT, 42 minutes earlier.
Area forecast discussion, May 26, 1:25 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Goodland KS 125 PM MDT Sun May 26 2019 .SHORT TERM...(This evening through Wednesday) Issued at 125 PM MDT Sun May 26 2019 Tonight...a line or broken line of strong to severe thunderstorms is expected to exit the forecast area around or shortly after midnight. Low temperatures range from the mid 40s to low 50s in far eastern Colorado to around 60 in Norton and Graham counties. Monday...its possible for a few strong to severe thunderstorms to develop in the late afternoon to overnight hours across the far east and northwest zones. The Storm Prediction Center has areas from near McCook to Hill City east in a slight risk for severe storms. Southerly winds increase in the afternoon with gusts in the 25 to 35 mph range along and south of the interstate. High temperatures in the mid 70s to mid 80s. Low temperatures range from the low to mid 40s west, mid 50s east. Tuesday...general idea is for an upper level low pressure area to reach southwest Nebraska by the end of the day then into northeast Nebraska by 12z Wednesday morning. Some wraparound showers and thunderstorms are possible, mainly across the northwest 1/2 of the area. Afternoon temperatures will be much cooler with readings ranging from the low to mid 60s in the west to the upper 70s in the east. Low temperatures in the low 40s west, low 50s east. Wednesday...generally dry weather currently expected. High temperatures in the 60s, low temperatures in the 40s. .LONG TERM...(Thursday through Sunday) Issued at 125 PM MDT Sun May 26 2019 Thursday...dry weather currently expected. High temperatures in the low to mid 70s. Lows in the mid 40s to low 50s. Friday...some weak disturbances move across the area from the west/southwest supporting spotty chances for thunderstorms. High temperatures in the mid 70s to low 80s. Low temperatures in the mid 40s to around 50 west, mid 50s east. Saturday...little change from Friday with a chance of afternoon thunderstorms. High temperatures in the mid 70s to low 80s. Lows in the upper 40s west to mid 50s east. Sunday...chance of afternoon thunderstorms as weather disturbances move through from the west. High temperatures in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1115 AM MDT Sun May 26 2019 KGLD, sub vfr cigs expected from taf issuance through 19z or 20z with winds from the southeast 10-15kts with higher gusts. From 20z-23z vfr conditions expected with winds increasing from the south gusting near 30kts. From 23z-01z a line of strong to severe thunderstorms is expected to impact the terminal very low visibility in moderate to heavy rain, wind gusts in excess of 50kts and possibly some hail. After 02z winds begin the period from the southeast near 15ks slowly veering to the south around 12kts by 07z then southwest near 10kts by 12z and west under 10kts around 15z. KMCK, sub vfr conditions expected from taf issuance through about 05z with winds increasing from the southeast gusting near 30kts. From 00z-02z a line of strong to severe thunderstorms may impact the terminal with very low visibility in moderate to heavy rain, wind gusts in excess of 50kts and possibly some hail. After 06z vfr conditions are expected with winds gradually veering to the south then southwest at speeds under 10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 1:35 PM MDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 135 PM MDT Sun May 26 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 135 PM MDT Sun May 26 2019 /235 PM CDT Sun May 26 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms will increase in coverage and intensity through the remainder of the afternoon and into the mid evening moving in a northeast to east direction. The primary threats will be hail to three inches in diameter, wind gusts to 75 mph, a few tornadoes, and locally heavy rainfall which may cause flash flooding. The line or broken line of severe storms is expected to exit the area around or shortly after midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... For Monday, isolated thunderstorms will be possible over the northern and eastern portions of the area. A few of these storms could become severe with large hail being the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening.
In the hours before
Special weather statement, May 26, 1:49 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Goodland KS 149 PM MDT Sun May 26 2019 KSZ013-262015- Sherman KS- 149 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN COUNTY UNTIL 215 PM MDT... At 148 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Ruleton, moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goodland and Edson. This includes Interstate 70 in Kansas between mile markers 14 and 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 PM MDT for northwestern and west central Kansas. LAT...LON 3913 10196 3947 10168 3930 10141 3913 10163 TIME...MOT...LOC 1948Z 219DEG 43KT 3914 10183 024
Special weather statement, May 26, 2:02 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Goodland KS
202 PM MDT Sun May 26 2019
KSZ041-262015-
Greeley KS-
202 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY COUNTY UNTIL
215 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Towner, or 15 miles southwest of Tribune, moving
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tribune and Horace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 PM MDT for west central
Kansas.
LAT...LON 3845 10204 3862 10193 3846 10165 3826 10189
3826 10205
TIME...MOT...LOC 2001Z 208DEG 47KT 3834 10199
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:26 PM MDT | Special Weather Statement | GLD | Gove | 19 min |
| May 25, 7:14 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 22 min |
| May 26, 5:33 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 4 hr |
| May 26, 10:05 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Logan, Rawlins, Sheridan and 4 more | 115 min |
| May 26, 1:39 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 51 min |
| May 26, 1:49 PM MDT | Special Weather Statement | GLD | Sherman | 26 min |
| May 26, 2:02 PM MDT | Special Weather Statement | GLD | Greeley | 13 min |
| May 26, 2:18 PM MDT | Flash Flood Warning | GLD | Wallace | 2 hr |
| May 26, 2:38 PM MDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 2:40 PM MDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 26, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 44 min |
| May 26, 2:49 PM MDT | Special Weather Statement | GLD | Wallace | 26 min |
| May 26, 2:57 PM MDT | Flash Flood Warning | GLD | Logan | 101 min |
| May 26, 3:08 PM MDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 3:18 PM MDT | Flash Flood Warning | GLD | Thomas | 92 min |
| May 26, 3:24 PM MDT | Tornado Warning | GLD | Thomas | 36 min |
| May 26, 3:30 PM MDT | Special Weather Statement | GLD | Sherman | 15 min |
| May 26, 3:44 PM MDT | Tornado Warning | GLD | Rawlins, Sheridan, Thomas | 31 min |
| May 26, 3:56 PM MDT | Tornado Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 21 min |
| May 26, 4:10 PM MDT | Special Weather Statement | GLD | Wallace | 20 min |
| May 26, 4:12 PM MDT | Flash Flood Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 3 hr |
| May 26, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 47 min |
| May 26, 4:17 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 43 min |
| May 26, 4:32 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
| May 26, 4:46 PM MDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 4:54 PM MDT | Flash Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 2 hr |
| May 26, 4:58 PM MDT | Flash Flood Warning | GLD | Sherman | 105 min |
| May 26, 4:59 PM MDT | Special Weather Statement | GLD | Logan | 16 min |
| May 26, 5:01 PM MDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 5:13 PM MDT | Special Weather Statement | GLD | Thomas | 17 min |
| May 26, 5:36 PM MDT | Special Weather Statement | GLD | Wallace | 24 min |
| May 26, 5:57 PM MDT | Special Weather Statement | GLD | Logan | 18 min |
| May 26, 5:58 PM MDT | Flash Flood Warning | GLD | Thomas | 38 min |
| May 26, 2:43 PM MDT | Special Weather Statement | GLD | Cheyenne | 17 min |
| May 26, 3:52 PM MDT | Special Weather Statement | GLD | Cheyenne | 23 min |
| May 26, 4:44 PM MDT | Tornado Warning | GLD | Cheyenne | 31 min |
| May 26, 5:14 PM MDT | Flash Flood Warning | GLD | Cheyenne | 96 min |
| May 26, 5:18 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| May 26, 5:25 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 50 min |
| May 26, 5:50 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.